BP medication on CKD stage 4: Hi everyone... - Kidney Disease

Kidney Disease

9,040 members3,957 posts

BP medication on CKD stage 4

Spire01 profile image
9 Replies

Hi everyone, hope you are all doing well. Please can someone respond for my query below:

I'm on my early 40s and I'm on CKD stage 4. My eGFR based on my creatinine levels is 29. GFR Improved from 19 to 29 over the last 6 months. I'm taking the BP pill Valsartan 80mg (ARBs) once a day in the morning as prescribed by my doctor. Can you please advise if this medication is good for kidney disease over long time?. Or is there any better BP pill for kidney patients so that I can talk to my doctor? or does all the BP pills will have the same possible side effects over long period of time?.

Thank you in advance and have a nice day.

Regards.

9 Replies

I can't recommend any other HBP meds since I don't have a medical degree and don't know your history. What I can do is suggest that you go to drugs.com and enter all of your medications on the MY MED LIST option they have. Once you do that you'll get a lot of information on food interactions, and other meds that will impact your organs like kidneys, liver, etc. Develop questions that need to be answered by your physician(s) and contact them. Remember not all side effects are the same and not every person on each med will suffer the same side effects. At least you'll know what to expect and how long before your body will adjust to the new changes.Best of luck.

Spire01 profile image
Spire01 in reply to

Thanks a lot. Really appreciate your feedback. Regards.

Bassetmommer profile image
BassetmommerNKF Ambassador

HI Spire, There are so many BP meds out there and each has a purpose that will depend on your situation. For example, some increase your potassium and with CKD that's not a good thing. But if high potassium is not and issue, then they are fine. I was on valsartan for years. Then they switched me to Irbesartan. But now they are thinking of moving me again since I do have high potassium and a lower GFR. Talk with your doctor who knows your history.

Spire01 profile image
Spire01 in reply to Bassetmommer

Thanks a lot for your feedback. Kind regards.

drmind profile image
drmind in reply to Spire01

Hi Spire; I had been on Valsartan/HCT 160/12.5 for years and now im on half the dose. My first kidney doctor changed my medication twice and i had bad reactions to both of them. My new kidney doctor put me back on Valstartan/HCT two months ago but on half the dose and so far all is well. I think people can respond differently to the same medications so its best to work with your doctor and ask questions and also let the doctor know about any problems you have. I also find the website drugs.com that Mr. Kidney recommended to be very helpful. Because Medications that you are taking are interacting with you as well as well as with each other. Take care and good luck with your medication concerns.

Spire01 profile image
Spire01 in reply to drmind

Dear drmind, thanks a lot for sharing your experience and your feedback. Kind regards.

Panda68 profile image
Panda68

Hi - I can’t say which medicine is right for you. However, I can recommend that you def discuss with your kidney doc. When I was diagnosed I was on blood pressure meds and it turns out on the wrong kind. You want an ACE inhibitor when you have kidney disease. The ones I was on were not and they were not good for my kidney. Blood pressure is really one of the few things that can help prevent your disease from getting worse.

I’ve learned over the years that my PCP and other docs don’t know enough about kidney disease even thought they are all great docs. My advice is always ask your specialist.

I wish I knew more when I was diagnosed. I’ve learned a lot but wish I had known many of the things I know now earlier. It’s great you are being so proactive.

All my best -

Spire01 profile image
Spire01 in reply to Panda68

Hi, many thanks for sharing your experience and definitely I will talk to doctor more about ACE inhibitor. Many thanks. kind regards.

horsie63 profile image
horsie63

I'm on Losartan and it has the potential to raise potassium to a high level so I have to be careful. I'm on a 12.5 mg dose BUT I am a small person at 4'9" and 92 lbs. My size has a lot to do with how meds affect me. You definitely need to talk to your doctor if you have any concerns. I had HBP for years that was untreated. I'm on 3 different meds and finally have my BP under control. Yesterday's doc visit it was 116/68 and it's NEVER low at the doc's. Based on my biopsy it was the BP that damaged my kidneys. I don't have diabetes so that's helpful. I'm careful about sodium and potassium but people need some.

You may also like...